Texas, 2011Wildfire in Texas, June 19 to 21, 2011
June 19 to 21, 2011 · NWS EWX · 1 event in 1 county or zone
A wildfire in Kendall County between Boerne and Comfort was spread by southerly winds that gusted between 25 and 30 mph. Temperatures were near 100 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire in Kendall County between Boerne and Comfort was spread by southerly winds that gusted between 25 and 30 mph. Temperatures were near 100 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 19, 11:34 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 19, 11:34 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CDT SUN JUN 19 2011
.DISCUSSION...
SEE AVIATION SECTION BELOW FOR THE LATEST AVIATION FORECAST.
.AVIATION...
ANOTHER PERSISTENCE FORECAST THIS AFTERNOON. MAIN ISSUES WILL BE
THE GUSTY S/SE WINDS THIS AFTERNOON AND AGAIN ON MONDAY AFTER 13Z
AND MVFR CIGS OVERNIGHT AFTER 08Z. WITH A TIGHT PRESSURE GRADIENT
IN PLACE ACROSS THE REGION WILL CONTINUE TO SEE S/SE WINDS 15 TO
25 KNOTS WITH GUST NEAR 30 KNOTS THIS AFTERNOON. WINDS DECREASE TO
10 TO 15 KNOTS AFTER 02Z THIS EVENING THEN INCREASE AFTER 13Z ON
MONDAY. VFR CONDITIONS ACROSS THE REGION THIS AFTERNOON AND EARLY
TONIGHT THROUGH 08Z. FROM 08Z THROUGH 14Z WILL SEE MVFR CIGS AT
THE I-35 TERMINALS. KDRT EXPECTED TO REMAIN VFR THROUGH THE
FORECAST PERIOD. AFTER 14Z ON MONDAY VFR CONDITIONS ARE EXPECTED
ONCE AGAIN.
.PREV DISCUSSION... /ISSUED 1159 AM CDT SUN JUN 19 2011/
DISCUSSION...
THE JUNE 2011 HOT WEATHER AND VERY DRY CONDITIONS CONTINUE THROUGH
TODAY AND MONDAY. AVERAGE TEMPERATURES FOR JUNE 2011 FROM THE 1ST
TO THE 18TH HAVE BEEN AROUND 5 TO 7 DEGREES ABOVE AVERAGE FOR
JUNE...AND EVEN ABOVE AVERAGE FOR JULY AND AUGUST...MAKING JUNE OF
2011 SO FAR ONE OF THE WARMER JUNE MONTHS.
TODAYS FORECASTS CONTINUE TO SHOW HOT AFTERNOONS TODAY...AS THE
SUB-TROPICAL HIGH IS STILL MODERATELY STRONG OVER THE REGION.
ON MONDAY...THE MODERATE TO STRONG STORM TRACK TO THE NORTH
THAT HAS COME FURTHER SOUTH TODAY...IS FORECAST TO COME SLIGHTLY
FURTHER SOUTH MONDAY. THIS WILL HELP WEAKEN THE SUB-TROPICAL
HIGH MONDAY...AND COULD CAUSE HIGHS ON MONDAY TO BE SLIGHTLY
LESS THAN TODAY AT A FEW LOCATIONS...ALTHOUGH STILL HOT FOR A
LATE JUNE SETTING. THE VERY DRY SOILS WILL STILL HAVE PLENTY
OF MOMENTUM TO KEEP AFTERNOON HIGHS WARMER THAN USUAL.
THE HUMIDITY IS EXPECTED TO RISE SOME MONDAY THROUGH TUESDAY...
WITH THE STORM TRACK ATTEMPTING TO BRIEFLY BREAK DOWN THE
SUB-TROPICAL HIGH ON TUESDAY AND WEDNESDAY...AS FORECAST HEIGHTS
STILL SHOW A WEAKNESS IN THE HEIGHT FIELD FROM 700 TO 300 HPA
DEVELOPING TUESDAY THROUGH WEDNESDAY. THIS WILL SUPPORT A
CHANCE FOR MORE CLOUDS TO FORM IN THE DAY TUESDAY AND WEDNESDAY...
AND STILL SHOWS POSSIBLE SHOWERS LATE TUESDAY THROUGH WEDNESDAY.
THE DRY SOILS AND SLOW WEAKENING OF THE SUB-TROPICAL RIDGE
ALOFT WILL HELP TO SUBTRACT SOME FROM ANY RAIN CHANCES THAT
TRY TO EVOLVE.
WILL CONTINUE TO MAINTAIN THE MENTION OF POSSIBLE SHOWERS FOR
LATE TUESDAY FROM THE NORTH AND EAST...AND OVER THE AREA
WEDNESDAY. ON THURSDAY...THE WEAKNESS IN THE HEIGHT FIELD
IS STILL FORECAST TO BE NEAR THE AREA...HOWEVER THE CONTINUED
RISK FOR THE CHANCE OF SHOWERS ON THURSDAY WILL BE HOW FAST
THE SUB-TROPICAL HIGH TO THE WEST BEGINS TO INCREASE ACROSS
SOUTH CENTRAL TEXAS AGAIN. A COMPOSITE OF FORECAST SOLUTIONS
AND TRENDS SHOWS THURSDAY AS A TRANSITION DAY...FOLLOWED BY MORE
STABLE CONDITIONS FORMING AGAIN FRIDAY THROUGH NEXT WEEKEND...AS
THE SUB- TROPICAL HIGH GETS A LITTLE STRONGER OVER THE AREA AGAIN.
PREV DISCUSSION... /ISSUED 625 AM CDT SUN JUN 19 2011/
DISCUSSION...
SEE AVIATION DISCUSSION.
AVIATION...
12Z TAFS ARE ONCE AGAIN WEIGHTED HEAVILY TOWARD A PERSISTENCE
FORECAST WITH MVFR CIGS DIMINISHING RAPIDLY THIS MORNING AT I-35
TERMINALS. MVFR CIGS WILL REDEVELOP OVERNIGHT AT I-35 TERMINALS. VFR
CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD AT KDRT. A MODERATE
AND GUSTY SSE LOW LEVEL FLOW WILL CONTINUE.
PREV DISCUSSION... /ISSUED 333 AM CDT SUN JUN 19 2011/
DISCUSSION...
HIGH TEMP RECORDS LIKELY TO BE REACHED OR EXCEEDED ACROSS SOUTH
CENTRAL TX TODAY AND FOR MANY AREAS AGAIN MONDAY. THE APPROACH OF
A DIGGING UPPER TROUGH INTO THE ROCKIES WILL FURTHER INCREASE
WINDS WHILE NOT ADDING MUCH TO LOW LEVEL MOISTURE DEEPENING. A
HEAT ADVY IS BEING CONSIDERED GIVEN THE IMPACT OF THE INCREASED
WIND IMPACTS ON LOW TEMPS THIS MORNING. A SLIGHTLY WEAKER SFC
PRESSURE GRADIENT SHOULD OCCUR LATE MONDAY TO ENABLE SLIGHTLY LOW
MIN TEMPS FOR TUESDAY MORNING. MOISTURE SHOULD DEEPEN DURING THE
DAY TUESDAY TO BRING A DECREASING TREND TO MAX TEMPS WITH A SLIGHT
CHANCE OF THUNDERSTORMS EXPECTED TO APPROACH THE AREA FROM THE N
AND SE BY TUESDAY AFTERNOON.
MODEL TRENDS CONTINUE TO BE UNKIND ON PRECIPATION POTENTIAL FOR
WEDNESDAY INTO NEXT WEEKEND...COMPARED TO THE MORE UNSTABLE
SCENARIOS THAT WERE SUGGESTED A FEW DAYS AGO. A DECENT SHOT OF
RAIN IS STILL DEPICTED FOR TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...BUT THE LEVEL OF UNCERTAINTY REMAINS HIGH DESPITE THE
EVENT GETTING CLOSER IN TIME. A COUPLE OF FEATURES TO THE SOUTH
ARE CONTRIBUTING TO THE UNCERTAINTY...INCLUDING A BREAK IN THE
TROPICAL PLUME TAP FROM THE PACIFIC AND A WEAK TROPICAL WAVE NEAR
BELIZE. WHILE EARLIER MODEL RUNS SUGGESTED BETTER TROPICAL
MOISTURE INPUT INTO THE RIDGE WHEN THE UPPER TROUGH REACHES TX ON
WEDNESDAY...THE MORE RECENT MODEL DATA LIMITS THE AMOUNT OF
MOISTURE. THE GFS HAS TRENDED MUCH STRONGER WITH THE REBUILDING OF
THE UPPER RIDGE AFTER THE TROUGH DEPARTS THURSDAY. SINCE THE ECMWF
ALSO SHOWS A SIMILAR BUT SLIGHTLY MORE SUBTLE TREND...WILL OPT FOR
A MORE BEARISH FORECAST AND NUDGE HIGH TEMPS BACK TO ABOVE
GUIDANCES AND CLIMATOLOGY IN THE EXTENDED FORECAST.
FIRE WEATHER...
CONTINUED BREEZY AND DRY TRENDS AND THE DEEPENING UPPER TROUGH
OVER THE SRN ROCKIES SHOULD INDICATE FIRE WX CONDITIONS REACHING
CRITICAL LEVELS OVER WRN AND CNTRL PORTIONS OF THE AREA TODAY.
WILL TAKE A LOOK AT SOME 6Z DATA BEFORE ANTICIPATING A LOW END RFW
EVENT. WITH THE TROUGH ENTERING THE CNTRL PLAINS MONDAY...THE
WINDS ARE EXPECTED TO BE A BIT LIGHTER...BUT ELEVATED TO NEAR
CRITICAL FIRE WX CONDITIONS ARE STILL EXPECTED.
CLIMATE...
RECORD HIGHS FOR JUNE 19 THROUGH 21:
6/19 6/20 6/21
AUSTIN CAMP MABRY...102/1918...106/1925...106/1936
AUSTIN BERGSTROM....103/1953...103/1998...102/1998
SAN ANTONIO INT'L...103/1918...103/1996...106/1936
DEL RIO INT'L.......106/1996...106/1998...105/1996
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 105 79 103 78 100 / - - - - 20
AUSTIN BERGSTROM INTL AIRPORT 103 77 102 77 99 / - 0 - - 20
NEW BRAUNFELS MUNI AIRPORT 104 77 103 77 101 / - 0 - - 20
BURNET MUNI AIRPORT 104 76 102 76 98 / - - - - 20
DEL RIO INTL AIRPORT 106 80 105 78 104 / - 10 - 10 10
GEORGETOWN MUNI AIRPORT 106 77 103 77 99 / - - - - 20
HONDO MUNI AIRPORT 106 77 105 77 102 / - - - - -
SAN MARCOS MUNI AIRPORT 104 77 102 78 100 / - 0 - - 20
LA GRANGE - FAYETTE REGIONAL 100 78 98 78 97 / 0 0 - 10 20
SAN ANTONIO INTL AIRPORT 103 79 103 79 100 / - - - - 10
STINSON MUNI AIRPORT 105 78 104 78 102 / - 0 - - 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...
DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...
KINNEY...LAVACA...LEE...MAVERICK...MEDINA...TRAVIS...UVALDE...VAL
VERDE...WILLIAMSON...WILSON...ZAVALA.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL...
DIMMIT...EDWARDS...FRIO...GILLESPIE...HAYS...KENDALL...KERR...
KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL
VERDE...WILLIAMSON...ZAVALA.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...08
PUBLIC SERVICE/DATA COLLECTION...31Hazardous weather outlook, Jun 19, 4:07 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT SUN JUN 19 2011
TXZ171>173-183>194-202>209-217>225-228-201100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
507 AM CDT SUN JUN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR ALL ALL OF SOUTH
CENTRAL TEXAS EXCEPT FOR THE HILL COUNTRY...WITH HEAT INDICES
FORECAST TO REACH BETWEEN 105 AND 110.
A RED FLAG WARNING IS IN EFFECT FROM 1 TO 8 PM FOR THE WESTERN
TWO-THIRDS OF SOUTH CENTRAL TEXAS...INCLUDING THE I-35 CORRIDOR
DUE TO BREEZY AND VERY DRY CONDITIONS. ELEVATED TO NEAR CRITICAL
FIRE WEATHER CONDITIONS ARE FORECAST ACROSS THE REMAINDER OF SOUTH
CENTRAL TEXAS THIS AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
MONDAY DURING THE AFTERNOON AND EVENING HOURS ACROSS SOUTH
CENTRAL TEXAS DUE TO CONTINUED VERY DRY AND BREEZY CONDITIONS.
AFTERNOON HEAT INDICES WILL REACH TO BETWEEN 103 AND 108 ACROSS
MUCH OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Kendall
- When
- June 19, 2:00 PM CST to June 21, 5:00 PM CST
- Where
- Kendall forecast zone
- Property damage
- $500,000
- Reported by
- State Official
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
The Green Cedar fire burned 140 acres including an RV park on Interstate 10. One structure and seven recreational vehicles were destroyed by the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, June 19 to 20, 20111 death · $5.3 million · 65 kt wind · 46 events
- Hail and Damaging Winds in Nebraska, June 19 to 20, 2011$8.1 million · 2.75 in hail · 33 events
- Hail and Damaging Winds in Colorado, June 19, 2011$21 million · 2 in hail · 10 events
- Heat in Oklahoma, June 19, 20111 death · 1 event
- Tornadoes and Damaging Winds in Kentucky, June 19, 2011$55,000 · EF2 · 11 events
- Tornado and Damaging Winds in Illinois, June 19, 20111 injured · $1.0 million · EF1 · 10 events
- Tornado and Hail in Iowa, June 19 to 20, 2011$760,000 · EF1 · 21 events
- Flash Flooding and Hail in Nebraska, June 19 to 20, 2011$139,000 · 2.75 in hail · 59 events
- Flash Flooding and Flooding in Ohio, June 19 to 20, 2011$1.5 million · 0.75 in hail · 7 events
- Flash Flood and Flooding in Pennsylvania, June 19 to 20, 2011$270,000 · 6 events
- Damaging Winds and Lightning Strike in North Carolina, June 19, 2011$200,000 · 60 kt wind · 6 events
- Flash Flood and Hail in Iowa, June 19 to 20, 2011$105,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305919.